Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

October 6, 2018Wagoner County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 6, 2018, 4:13 PM CDT for Wagoner County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2018, 4:13 PM CDT (21:13 UTC)
Expired
Oct 6, 2018, 5:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1086 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1086 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WWUS84 KTSA 062113
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT SAT OCT 6 2018
 
OKZ066-067-070-062200-
Muskogee OK-Okmulgee OK-Wagoner OK-
413 PM CDT SAT OCT 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 500 PM
CDT...

At 413 PM CDT, a strong thunderstorm was located 5 miles southwest of
Stonebluff, moving northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Coweta...                         Haskell...
Stonebluff...                     Redbird...

LAT...LON 3591 9546 3577 9582 3584 9588 3586 9586
      3586 9582 3589 9582 3590 9580 3590 9576
      3593 9576 3607 9558
TIME...MOT...LOC 2113Z 234DEG 22KT 3584 9582 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 6, 3:41 PM CDT, 32 minutes earlier.

Area forecast discussion, Oct 6, 3:41 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
341 PM CDT Sat Oct 6 2018

.DISCUSSION...
The cold front managed to make it through most of Tulsa County
before slowing its southeast progress. The impressive temperature
gradient today extends from west to east, with temperatures in
southwest and central Oklahoma about 20 to 25 degrees cooler than
areas in east central Oklahoma. Temperatures across this area and
southeast Oklahoma warmed into the mid to upper 80s. Storms
continue to fire along and north of the boundary, with additional
storms across southeast Oklahoma into western Arkansas.
Atmosphere is moderately unstable ahead of the front, but the best
storm coverage will likely be near the boundary, where storms will
have a tendency to back build to the southwest.

The front will lift back north of the area on Sunday, leaving the
muggy air in place for another couple of days. Rain chances will
be highest near the retreating boundary across northeast into
central Oklahoma on Sunday, with a lull in the activity by Sunday
night into Monday. Much of the area may remain dry on Monday, with
the highest rain chances west of Highway 75. Upper level trough
in the west is slow moving, and will be located near the Four
Corners region by Monday night.

As large scale height falls spread out over the central and high
Plains on Tuesday, the front will again begin a southward push
toward Oklahoma. This will be a favorable set up for widespread
showers and storms, some of which could be strong or severe on
Tuesday. The heaviest rain will likely fall from Tuesday afternoon
or evening into Wednesday morning. At this point, the trough looks
progressive enough that any flooding impacts may be minimal.
Finally by Wednesday into Thursday, we may see overnight lows in
the 40s and 50s rather than 60s and 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  79  71  82 /  70  70  60  20
FSM   71  84  69  85 /  20  50  20  10
MLC   70  81  71  83 /  60  50  30  20
BVO   60  78  67  82 /  80  80  70  30
FYV   68  80  67  81 /  40  50  20  10
BYV   67  80  67  83 /  30  50  10  10
MKO   68  80  69  83 /  60  60  30  10
MIO   65  79  69  84 /  60  70  30  20
F10   68  80  70  82 /  70  60  40  20
HHW   71  84  69  85 /  30  50  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....06

CORFIDI
Hazardous weather outlook, Oct 6, 12:50 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1250 PM CDT Sat Oct 6 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1250 PM CDT Sat Oct 6 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms are expected to increase in coverage
this afternoon ahead of a cold front that was pushing into eastern
Oklahoma. The potential for heavy rainfall and localized flooding
will exist as convection redevelops and trains over the same area
near the front. A few strong storms will be possible near the front
this afternoon and evening. The threat of widespread severe weather
is low but a few storms could produce small hail and damaging wind
gusts.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through Tuesday...Thunderstorm Potential...Heavy Rain
Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...
An extended period of showers and thunderstorms is expected across
eastern Oklahoma and northwest Arkansas as a storm system deepens
across the western U.S. then lifts northeast by midweek. At the
same time a cold front will linger across the region with an
abundance of low level moisture pooling along the boundary. Heavy
rainfall and a flooding potential will exist, primarily across
northeast Oklahoma north of Interstate 44. Organized severe
thunderstorms are not expected however isolated thunderstorms with
damaging winds and small hail will be possible mainly during the
afternoon and evening Sunday and again Tuesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 6, 2:58 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
258 PM CDT SAT OCT 6 2018

OKZ057-058-062045-
Craig OK-Ottawa OK-
258 PM CDT SAT OCT 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND
NORTHWESTERN OTTAWA COUNTIES UNTIL 345 PM CDT...

At 257 PM CDT, a strong thunderstorm was located near Bluejacket,
moving northeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Miami...                          Commerce...
Welch...                          Bluejacket...
Treece...                         Picher...
Cardin...                         Pyramid Corners...

LAT...LON 3672 9501 3680 9521 3700 9513 3700 9480
TIME...MOT...LOC 1957Z 205DEG 22KT 3683 9508
Special weather statement, Oct 6, 4:00 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
400 PM CDT SAT OCT 6 2018

OKZ060-061-062130-
Tulsa OK-Rogers OK-
400 PM CDT SAT OCT 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND EAST
CENTRAL TULSA COUNTIES UNTIL 430 PM CDT...

At 400 PM CDT, a strong thunderstorm was located 4 miles east of
Owasso, moving east at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Claremore...
Owasso...                         Catoosa...
Verdigris...                      Tiawah...
Taiwah...

This includes Interstate 44 between mile markers 239 and 250.

LAT...LON 3619 9584 3628 9586 3640 9559 3620 9554
TIME...MOT...LOC 2100Z 255DEG 12KT 3625 9579
Special weather statement, Oct 6, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT SAT OCT 6 2018

OKZ066-067-070-062200-
Muskogee OK-Okmulgee OK-Wagoner OK-
413 PM CDT SAT OCT 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 500 PM
CDT...

At 413 PM CDT, a strong thunderstorm was located 5 miles southwest of
Stonebluff, moving northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Coweta...                         Haskell...
Stonebluff...                     Redbird...

LAT...LON 3591 9546 3577 9582 3584 9588 3586 9586
      3586 9582 3589 9582 3590 9580 3590 9576
      3593 9576 3607 9558
TIME...MOT...LOC 2113Z 234DEG 22KT 3584 9582

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:58 PM CDTSpecial Weather StatementTSAOttawa47 min
Oct 6, 4:00 PM CDTSpecial Weather StatementTSARogers30 min
Oct 6, 4:21 PM CDTSpecial Weather StatementTSAChoctaw39 min
Oct 6, 4:33 PM CDTSpecial Weather StatementTSARogers42 min
Oct 6, 4:55 PM CDTSpecial Weather StatementTSAMayes50 min
Oct 6, 5:22 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes53 min
Oct 6, 5:31 PM CDTSpecial Weather StatementTSAWagoner29 min
Oct 6, 6:09 PM CDTSpecial Weather StatementTSADelaware51 min
Oct 6, 6:14 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa46 min

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.